Posted by Quasibarbidoll on April 4, 2001, at 7:30:03
In reply to Re: Curious » Amy 5452, posted by Cam W. on April 4, 2001, at 7:20:35
Yes, Use your judgement. I got Very good feedback from my pharamcist who knew much more about the drug that the 3 doctors involved in the process. he explained the "best " weaning method, time tables and the very latest on the drug.
I think effexor is a "committment" to quote my physican and should be taken with very good due dilligence. Caveat Emptor!
Amy - Effexor XR is a very effective drug for many types of depression. It does have a shorter half-life than many other antidepressants and therefore cause the withdrawl effects seen in mostly in people who were not weaned from the drug in a proper manner when they had decided to stop. (either they quit the drug cold turkey or did not take advantage of other weaning methods that are available). Many people decided to stop the drug on their own, without their doctor's knowledge. This should never be done. Others, their doctor was not aware of the extent to which the withdrawl syndrome can occur in some people. Ask your doc if he/she knows how to handle Effexor withdrawl symptoms, if they should occur.
> The withdrawl symptoms aren't pleasant if the drug is stopped suddenly, but with weaning off of the drug I have seldom seen problems. Many people are even able to stop high doses suddenly without adverse effects. Body chemistry, psychological make-up, drug regimen compliance, and a doctor's knowledge and handling of withdrawl effects "if" they occur (when stopping the drug) are all factors in determining whether one will see withdrawl symptoms.
> Only a minority of people do have problems with the withdrawl symptoms. Media hype has also played into the fears of people on this issue, not unlike the 1990-91 Prozac/suicide scare. Also, most of the horror stories of Effexor withdrawl occurred in people using the shorter-acting, regular Effexor. Withdrawl symptoms are seen much less with the longer-acting Effexor XR version.
> I am on my second week of taking Effexor XR (2nd day of 75mg) and, although I am not depression-free I can say that at least my appetite has come back and I am beginning to fall asleep easier at bedtime. I will need to give the drug another 4 to 6 weeks to determine whether it is the correct antidepressant for my condition (so far, so good, though).
> I hope that this is of some help - Cam